Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Nausea, dizziness, hot flashes, increases after eating. Any idea?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
I am a 29 year old femal experiencing nausea and hot flashes and dizziness, increased after eating? Any ideas as to what could be going on?
Posted Mon, 1 Oct 2012 in Digestion and Bowels
Answered by Dr. Timothy Raichle 2 hours later
Hello, I would be happy to help you with your question.

So from what you are telling me, you have a history of fibromyalgia and PCOS. Your medications include metformin and Gralise (gabapentin).

First of all, yes these are possible symptoms of pregnancy, but at the point that you would develop them related to a pregnancy, the test would almost certainly already be positive. So, while you should definitely rule this out, my guess is that if the test is negative, then you are NOT pregnant.

Second, with regard to your symptoms, it is intriguing that they are associated with meals. It is possible that with a carbohydrate load (with a meal) there is a fluctuation in your blood sugars that could explain all of your symptoms. This could also be a side effect of the medications themselves as well.

Here is what I would recommend:

1. If you do not have one, then get a glucose meter
2. Check your blood sugars fasting, before meals, and 1 hour after meals
3. Check your blood sugars when you are having symptoms and see if there is any correlation with your symptoms in terms of the numbers being high or low.

If this does not provide a clue as to the cause of your symptoms, then talk with your doctor about the medications that you are on in terms of assessing whether they are causing side effects.

I hope this helps! - DR XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor